Originally Posted by dollydidit
well my b/f had a bad weekend last week he had major clonic tonic seizure lasting nearly 10min. I called ambulance he was taken to hospital where he had another 3 hours later its his first one during the day, and needless to say it scared him. He then saw his Neuro they are taking him of tegratol and putting him on kepra they have halved his tegratol and introducing kepra 250 am/pm then increasing by 250 am/pm each week till we get to 1000 am/pm. He is already really grumpy and I am wondering will this increase as the Kepra dose increases and what other side effects should i be looking for? also is his seizure risk increased while meds are being altered? I would appreciate any feedback at this stage as we are a little lost and fairly new to this, he is feeling new to this as i said in earlier posts he had major seizure in dec 07 that caused total memory loss for 12 days and he really has not regained the last 10 years so he is not sure what meds he has tried in fact cant even remember seeing and neuro before so any help is greatly appreciated.
Dolly I think the change might actually be beneficial for your boyfriend. I used to have more seizures on tegretol and lots of side effects. Now Im on Keppra 1500mg/ twice a day the max dose and when I was switched years ago I had no side effects, but felt better. Even though Im seizure free post-surgery last year, Im still on Keppra and trileptal max dose, I havent had no problems with this med. Make the transition slowly and keeping records of any side effects, and spells he has during this transition, the first two weeks might be the worst if any... Good luck